Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 6, NWS Dodge City, KS

April 4, 201019 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 4, 2010, 3:15 PM CDT for 19 counties in Kansas. It took effect at Apr 5, 2010, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2010, 3:15 PM CDT (20:15 UTC)
In effect from
Apr 5, 2010, 1:00 PM CDT
Expired
Apr 5, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 56 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3518 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
571 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS83 KDDC 042015
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
315 PM CDT SUN APR 4 2010

...CRITICAL FIRE DANGER CONDITIONS EXPECTED ON MONDAY AFTERNOON...

.WINDY AND DRY CONDITIONS WILL DEVELOP ACROSS FAR SOUTHWEST KANSAS BY
LATE MORNING. FIRE WEATHER CONDITIONS WILL BECOME VERY DANGEROUS
DURING THE AFTERNOON AS VERY STRONG WINDS AND DRY AIR MIX DOWN
FROM ALOFT. CONDITIONS WILL IMPROVE MARKEDLY AROUND SUNSET.

KSZ043-061>063-074>077-084>087-050300-
/O.UPG.KDDC.FW.A.0005.100405T1800Z-100406T0000Z/
/O.NEW.KDDC.FW.W.0006.100405T1800Z-100406T0000Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-MEADE-
315 PM CDT SUN APR 4 2010 /215 PM MDT SUN APR 4 2010/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM
CDT /6 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT
/6 PM MDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...43...61...62...63...74...75...76...77...84
...85...86...87

SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS MONDAY
AND REACH 30 TO 45 MPH WITH GUSTS OVER 50 MPH DURING THE
AFTERNOON. AS TEMPERATURES RISE THROUGH THE 80S DURING THE
AFTERNOON...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT WITH
SOME AREAS DROPPING BELOW 10 PERCENT.

SUCH WARM...WINDY...AND DRY WEATHER IS FAVORABLE FOR RAPID FIRE
GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

WRIGHT
4 follow-up statements
851 
WWUS83 KDDC 050911
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
411 AM CDT MON APR 5 2010

...CRITICAL FIRE DANGER CONDITIONS EXPECTED THIS AFTERNOON...

.WINDY AND DRY CONDITIONS WILL DEVELOP ACROSS FAR SOUTHWEST
KANSAS BY LATE MORNING. FIRE WEATHER CONDITIONS WILL BECOME VERY
DANGEROUS DURING THE AFTERNOON AS VERY STRONG WINDS AND DRY AIR
MIX DOWN FROM ALOFT. CONDITIONS WILL IMPROVE MARKEDLY AROUND
SUNSET.

KSZ044-064-078>080-088-089-051715-
/O.EXA.KDDC.FW.W.0006.100405T1800Z-100406T0000Z/
LANE-HODGEMAN-FORD-EDWARDS-KIOWA-CLARK-COMANCHE-
411 AM CDT MON APR 5 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...44...64...78...79...80...88...89

SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS MONDAY
AND REACH 25 TO 35 MPH WITH GUSTS OVER 40 MPH DURING THE
AFTERNOON. AS TEMPERATURES RISE THROUGH THE 80S DURING THE
AFTERNOON...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT WITH
SOME AREAS DROPPING BELOW 10 PERCENT.

SUCH WARM...WINDY...AND DRY WEATHER IS FAVORABLE FOR RAPID FIRE
GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

KSZ043-061>063-074>077-084>087-051715-
/O.CON.KDDC.FW.W.0006.100405T1800Z-100406T0000Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-MEADE-
411 AM CDT MON APR 5 2010 /311 AM MDT MON APR 5 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...43...61...62...63...74...75...76...77...84
...85...86...87

SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS MONDAY
AND REACH 25 TO 35 MPH WITH GUSTS OVER 40 MPH DURING THE AFTERNOON.
AS TEMPERATURES RISE THROUGH THE 80S DURING THE
AFTERNOON...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT WITH SOME
AREAS DROPPING BELOW 10 PERCENT.

SUCH WARM...WINDY...AND DRY WEATHER IS FAVORABLE FOR RAPID FIRE
GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

25/33
170 
WWUS83 KDDC 051353
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
853 AM CDT MON APR 5 2010

...CRITICAL FIRE DANGER CONDITIONS EXPECTED THIS AFTERNOON...

.WINDY AND DRY CONDITIONS WILL DEVELOP ACROSS FAR SOUTHWEST
KANSAS BY LATE MORNING. FIRE WEATHER CONDITIONS WILL BECOME VERY
DANGEROUS DURING THE AFTERNOON AS VERY STRONG WINDS AND DRY AIR
MIX DOWN FROM ALOFT. CONDITIONS WILL IMPROVE MARKEDLY AROUND
SUNSET.

KSZ043-044-061>064-074>080-084>089-051800-
/O.CON.KDDC.FW.W.0006.100405T1800Z-100406T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-
853 AM CDT MON APR 5 2010 /753 AM MDT MON APR 5 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...43...44...61...62...63...64...74...75...76
...77...78...79...80...84...85...86...87...88...89

SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS TODAY
AND REACH 25 TO 35 MPH WITH GUSTS OVER 40 MPH DURING THE
AFTERNOON. AS TEMPERATURES RISE THROUGH THE 80S DURING THE
AFTERNOON...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT WITH
SOME AREAS DROPPING BELOW 10 PERCENT.

SUCH WARM...WINDY...AND DRY WEATHER IS FAVORABLE FOR RAPID FIRE
GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

WRIGHT
637 
WWUS83 KDDC 051759
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1259 PM CDT MON APR 5 2010

...CRITICAL FIRE DANGER CONDITIONS THIS AFTERNOON...

.WINDY AND DRY CONDITIONS WILL CONTINUE TO SPREAD ACROSS SOUTHWEST
KANSAS THROUGH THE AFTERNOON...RESULTING IN VERY DANGEROUS FIRE
WEATHER CONDITIONS. CONDITIONS WILL IMPROVE MARKEDLY AROUND
SUNSET.

KSZ043-044-061>064-074>080-084>089-060000-
/O.CON.KDDC.FW.W.0006.100405T1800Z-100406T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-
1259 PM CDT MON APR 5 2010 /1159 AM MDT MON APR 5 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...43...44...61...62...63...64...74...75...76
...77...78...79...80...84...85...86...87...88...89

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL
CONTINUE TO SPREAD ACROSS SOUTHWEST KANSAS THIS AFTERNOON. AS
TEMPERATURES RISE THROUGH THE 80S...RELATIVE HUMIDITY WILL FALL
BELOW 15 PERCENT WITH SOME AREAS DROPPING BELOW 10 PERCENT.

SUCH WARM...WINDY...AND DRY WEATHER IS FAVORABLE FOR RAPID FIRE
GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

WRIGHT
066 
WWUS83 KDDC 060000
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
700 PM CDT MON APR 5 2010

...FIRE DANGER WILL DECREASE THIS EVENING...

TEMPERATURES ARE BEGINNING TO FALL OFF EARLY THIS EVENING. THIS
WILL ALLOW RELATIVE HUMIDITY VALUES TO RISE. WINDS SHOULD
DECREASE SOMEWHAT AS SUNSET APPROACHES. THIS WILL RESULT IN A
REDUCED THREAT FOR WILDFIRES SO THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

KSZ043-044-061>064-074>080-084>089-060100-
/O.EXP.KDDC.FW.W.0006.000000T0000Z-100406T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-
700 PM CDT MON APR 5 2010 /600 PM MDT MON APR 5 2010/

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...43...44...61...62...63...64...74...75...76
...77...78...79...80...84...85...86...87...88...89

RELATIVE HUMIDITY VALUES WILL RISE TO ABOVE 15 PERCENT AT
TEMPERATURES FALL EARLY THIS EVENING. WINDS SHOULD DECREASE TO
AROUND 10 TO 20 MPH.

$$

GERARD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 4, 2:44 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 4, 2:44 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
244 PM CDT SUN APR 4 2010

.DISCUSSION...

DAYS 1-2...

A BEAUTIFUL SPRING AFTERNOON IS IN PROGRESS ATM ACROSS ALL OF SW
KANSAS WITH SUNNY SKIES, UNUSUALLY LIGHT WINDS, AND TEMPS RANGING
FROM THE MID 60S TO NEAR 80 IN THE SE. THE FORECAST BEYOND THIS
AFTERNOON PRESENTS SOME CHALLENGES HOWEVER, PRIMARILY REGARDING
THE POTENTIAL FOR CONVECTION IN MY ERN COUNTIES AND THE DRY, WINDY
CONDS TO COME TOMORROW.

A WEAK COOL FRONT SLIPPED THROUGH WESTERN KS LAST NIGHT AND THE
RESIDUAL WIND SHIFT LINE (BAROCLINICITY WITH THIS FRONT HAS SINCE
WASHED OUT, IF THERE EVER WAS ANY) CURRENTLY STRETCHES FROM NORTH
TX INTO CENTRAL KS. THE BOUNDARY AND THE WEAK HIGH PRESSURE TO ITS
NORTH ARE RETARDING THE NORTHWARD PROGRESSION OF THE REALLY SOUPY
AIR OVER SRN OK, WHERE M-U 60S DEWPTS CURRENTLY RESIDE. THERE IS
FAIR MODEL AGREEMENT THAT THIS MOISTURE WILL BEGIN TO ADVANCE
NORTH AGAIN THIS EVENING AS WINDS BACK OVER THE CENTRAL PLAINS.
WARM/MOIST ADVECTION LOOKS TO BEGIN LATER THIS EVENING AND
CONTINUE OVERNIGHT AND WHILE DYNAMICS ARE WEAK, I CAN'T RULE OUT A
SHOWER OR T-STORM DEVELOPING AS THE ISENTROPIC LIFT KICKS IN
OVERNIGHT. HAVE CONTINUED THE LOW CHC POPS WE HAD GOING OVER
CENTRAL KS. THIS LIFT WILL ALSO LIKELY PRODUCE STRATUS AS IT
MIGRATES NORTHWARD, PRIMARILY OVER CENTRAL KS, BUT IT COULD CREEP
AS FAR WEST AS DODGE CITY BY MORNING.

TOMORROW A FARILY SHARP DRYLINE WILL BE IN PLACE OVER CNTRL KS.
STRONG SW FLOW AND DEEP MIXING WILL PRODUCE RATHER HOT AND WINDY
CONDS OVER SW KS, ESP WEST OF DODGE CITY IN THE AFTERNOON. FCST
SOUNDINGS INDICATE THAT WE WILL MIX TO AT LEAST H7, IN WHICH CASE
WE WILL BE TAPPING INTO 50KT+ FLOW. HAVEN'T DEVIATED MUCH FROM THE
PREVIOUS WIND FORECAST BUT WINDS ARE BORDERLINE WIND ADVISORY/HIGH
WIND WARNING THRESHOLD. AM NOT CONFIDENT ENOUGH TO GO WITH A HIGH
WIND WARNING YET NOR AM I SURE THAT WE WON'T REACH IT, THUS
DECIDED TO CONTINUE THE HIGH WIND WATCH. IF I HAD TO GUESS, IT
LOOKS LIKE A HIGH END WIND ADVISORY AT THIS POINT. HUMIDITIES DO
LOOK TO BE QUITE LOW AFTER NOON (SUB 10% OUT WEST) AND WINDS ARE A
GIVEN SO WILL BE UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG
WARNING.

DESPITE SIGNIFICANT LL MOISTURE AND A RETREATING DRYLINE TOMORROW
NIGHT, THERE JUST ISN'T MUCH IN THE WAY OF DYNAMICS OR FORCING TO
WORK WITH. WINDS START TO BACK UP NORTH NEAR HAYS AND HAVE A VERY
SLIGHT CHANCE FOR A STORM IN THERE OVERNIGHT. ELSEWHERE LOOKS TO
REMAIN QUIET, BREEZY, AND MILD. BY TUESDAY, THE NEXT STRONG UPPER
SYSTEM WILL BE APPROACHING WHICH WILL DRIVE A COLD FRONT INTO KS
FROM THE NORTH. TIMING IS A LITTLE LATER THAN PREVIOUSLY THOUGHT
WITH FROPA NOW LATE AFTERNOON TO EARLY EVENING OVER SW KS. BUMPED
UP HIGHS ON TUE. THE GOOD NEWS IS THAT WE WILL MIX THAT DRYLINE
OUT INTO EASTERN KS DURING THE DAY SO THE FRONT WILL HAVE LITTLE
MOISTURE TO WORK WITH. THE BAD NEWS IS THAT TUE WILL NOW BE
ANOTHER BORDERLINE RED FLAG DAY. CRITERIA ARE NOT QUITE BEING MET
IN THE GRIDS SO HAVE NOT OPTED FOR ANY HEADLINES FOR TUE, BUT
ANOTHER WINDY AND DRY DAY LOOKS TO BE ON TAP. -WRIGHT

DAYS 3-7...

MODELS REMAINING CONSISTENT WITH A COLD (-26TO-28C) UPPER TROF/LOW
CROSSING WRN KS ON WEDNESDAY WITH SOME SOME MID LVL MOISTURE
PRESENT. BASED ON EXPECTED CLOUD COVER AND 85H TEMPS AT 00Z THURS
FROM THE GFS AND ECMWF WILL BE LOWERING HIGHS WEDNESDAY AFTERNOON AT
LEAST AS COOL AS THE MEX NUMBERS. GFS, GEM AND ECMWF EVEN ATTEMPTS
TO GENERATE SOME PCPN UNDER THIS UPPER LOW AS MOISTURE AND A 7H
BAROCLINIC ZONE CROSSES THE AREA LATE TUESDAY NIGHT/WED. IF PCPN
DOES DEVELOP DO NOT THINK IT WILL BE MUCH BUT GIVEN THIS FORCING
ADVERTISED BY ALL THE MODELS...ESPECIALLY IN THE NORTH WILL GO AHEAD
AND INSERT SLT CHC POPS TUESDAY NIGHT AND WEDNESDAY.

NO MAJOR CHANGES PLANNED LATE WEEK AS UPPER LVL S/W RIDGE
BUILDS INTO THE WESTERN PLAINS. NW DOWNSLOPE FLOW AND WARMING 85H
TEMPS CONTINUE TO SUPPORT A WARMING TREND WHICH IS CURRENTLY IN THE
GRIDS. GIVEN MODELS ARE COOLER IN THE 85H-7H LVLS MID WEEK DID LOWER
TEMPS A FEW DEGREES ON THURSDAY BUT BY FRIDAY IT STILL APPEARS ALL
OF SW KS WILL SEE TEMPS REBOUNDING BACK INTO THE 70S.

ANOTHER COLD FRONT WILL MOVE INTO THE NORTHERN PLAINS LATE WEEK AND
TODAY THE GFS AND ECMWF DIFFER ON JUST HOW FAR SOUTH THIS FRONT WILL
MOVE EARLY THIS WEEKEND. THEY ALSO DIFFER ON HOW MUCH COOL AIR WILL
BE PRESENT NORTH OF THIS FRONT AS WELL. AT THIS TIME CONFIDENCE IS
NOT HIGH ENOUGH TO FAVOR ONE MODEL OVER ANOTHER SO BASED ON THE 00Z
SUN AND 00Z MON 85H TEMPS FROM THESE MODELS AND MEAN ENSEMBLES HAVE
OPTED TO KEEP TEMPS NEAR THE SEASONAL AVERAGE.

&&

.AVIATION...

MOISTURE WILL START TO RETURN TO THE AREA LATE TONIGHT AS ISENTROPIC
LIFT NORTH OF A STATIONARY FRONT LOCATED SOUTH OF THE OK/KS BORDER
IMPROVES. AT THIS TIME IT APPEARS THAT DDC MAY SEE SOME ST RETURN
AFTER 6Z WITH MVFR CIGS POSSIBLE BETWEEN 9Z-15Z BASED ON BUFR
SOUNDINGS AND SREF PROB CHARTS. GCK MAY SEE A SCT DECK OF MVFR
AROUND DAYBREAK AND MVRF CIGS WILL BE POSSIBLE AT HYS AFTER 12Z.

AFTER 9Z MON THE STATIONARY FRONT WILL BEGIN TO MOVE BACK NORTH AS
A WARM FRONT ALLOWING THE LIGHT SFC WINDS TO RETURN TO THE SOUTH
AND INCREASE INTO THE 10 TO 20 KT RANGE EARLY MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  46  89  54  72 /  10  10   0   0
GCK  42  86  50  67 /   0   0   0   0
EHA  42  86  49  67 /   0   0   0   0
LBL  44  90  53  68 /   0   0   0   0
HYS  44  84  54  68 /  20  20  20  10
P28  55  86  60  75 /  30  10  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR KSZ043-061>063-074>077-084>087.

HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
KSZ043-061>063-074>077-084>087.

&&

FN34/18/18
Hazardous weather outlook, Apr 4, 4:46 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
446 AM CDT SUN APR 4 2010

KSZ030-031-044>046-064>066-078>081-088>090-051000-
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
446 AM CDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-061>063-074>077-084>087-051000-
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-MEADE-
446 AM CDT SUN APR 4 2010 /346 AM MDT SUN APR 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXTREME FIRE DANGER EXISTS MONDAY AS VERY STRONG AFTERNOON
WINDS ARE EXPECTED TO DEVELOP. DRY SOUTHWEST WINDS OF 30 TO 45 MPH
WITH GUSTS TO 55 MPH WILL PROMOTE VERY AGGRESSIVE WILDFIRE GROWTH.
A HIGH WIND WATCH IS IN EFFECT AS WELL FOR THE AFTERNOON HOURS
MONDAY WITH PEAK WIND GUSTS REACHING OR EXCEEDING 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:04 AM CDTFire Weather WatchDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 6 more11 hr
Apr 4, 4:22 AM CDTHigh Wind WatchDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 6 more24 hr

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.